Naproxen sodium can it cause confusion


Q: My grandmother recently started taking naproxen sodium for pain in her foot,ever since she started taking it she often looses balance,gets confused a lot,and is often irritated just basically not herself could what she is taking be causing it

Symptoms:  Irritability,confusion,loss of balance

A:   Hello,
Welcome to Ask The Doctor.
I have read your query in detail, I understand your concern.
I suppose by mistake you have mentioned your age in personal details. Considering that your grand mother is 60 years plus of age, I will not recommend use of Naproxen sodium or any pain killer. Most important is to find out the cause of pain in her foot. Most common reasons at this age are bony pains due to osteoporosis, Vitamin B12 Deficiency, Diabetic neuropathy. So, get her evaluated for these.
As far as your query is concerned, yes Naproxen sodium can cause irritability, confusion by itself. However, very important here is to rule out Vitamin B12 Deficiency.
Stop using Naproxen. Report your treating physician. Get her investigated.
This is my personal opinion based on details available here.
Stay Healthy.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon